Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at May 7, 2000, 5:33 PM EDT for Delta County, Michigan. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2000, 5:33 PM EDT (21:33 UTC)
- Expired
- May 7, 2000, 6:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Delta County, MI
The radar
The Marquette radar (KMQT), 97 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMQT 072144 SVRMQT MIC041-072230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 533 PM EDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 630 PM EDT * AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ESCANABA. THE STORM WAS MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ESCANABA AND FORD RIVER BY 545 PM EDT LARGE HAIL UP TO 1 INCH IN DIAMETER AND DAMAGING WINDS UP TO 60 MPH ARE LIKELY. IF YOU ARE IN THE WARNED AREA...SEEK SAFETY IN A SMtALL INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. ALTOE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:30 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 7, 4:30 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 430 PM EDT SUN MAY 7 2000 ...SEVERE WX POSSIBLE FOR MUCH OF UPR MI LATE TONIGHT AND MONDAY... 19Z SURFACE ANALYSIS SHOWS COLD FRONT ORIENTED FM ERN ONTARIO DOWN INTO NRN NE. SCT SHRA/TSRA ALONG FRNT FM SD INTO UPR MI. ACTIVITY OVR UPR MI (PRIMARILY OVR MNM-SCFT COUNTIES ATTM PER 88D CZ) THIS AFTN HAS BEEN AIDED BY LK CONVERGENCE ALONG LK MI/LK SUPERIOR BREEZE FRNTS AND SFC DWPTS POOLING INTO UPPER 50S/LOW 60S AHEAD OF CD FRONT. ANY ENHANCEMENT FM UPPER LEVEL FEATURES IS LACKING SO EXPECT SHRA/TSRA TO DIMINISH LATE THIS EVNG. TONIGHT...AFTER EVENING SCT SHRA/TSRA MAIN SHOW FOR UPR MI BEGINS LATE TONIGHT. AT THE SURFACE...LOW PRESSURE WL BEGIN TO DEEPEN AS IT RACES OUT OF NE TO WCNTRL MN PER 12Z ETA. THIS WL HELP TO TURN CURRENT CD FNT INTO WARM FRONTAL BOUNDARY AND SURGE IT NORTH...REACHING SRN FA BETWEEN 09-12Z MON. MODELS ARE IN AGREEMENT WITH MCS DEVELOPING OVR WRN SD/SRN MN IN AREA OF STRONG H3-H2 DIVERGENCE WITH COUPLING JET SETUP BY 06Z TONIGHT. H3-H8 THICKNESS WOULD TAKE MCS EAST OVR NRN WI REACHING MNM BY DAYBREAK. POSSIBILITY ALSO EXISTS FOR OVERRUNNING PRECIP AS WM FRNT PUSHES NORTH...SO HAVE USED DEVELOPING WORDING MOST PLACES LATE TONIGHT. HAVE ADDED SVR MENTION IN SOUTH AS PRESENSE OF MCS AND BOUNDARY ALONG WITH H8 JET OF 45KT...INVADING COUPLING JET STRUCTURE...AND SFC DWPOINTS AROUND 60 COULD LEAD TO EMBEDDED SVR POTENTIAL. SPC ALSO HAS EXTREME SWRN U.P. IN SLGT RISK IN SWODY1. MONDAY...AS STRONG ACTIVE FRONTAL BOUNDARY PUSHES IN...UPR MI WL FIND ITSELF IN WARM SECTOR BY 15Z. AS PREVIOUSLY MENTIONED DYNAMICS MOVE OVRHEAD AND POOLING INSTABILITY ALONG FRNT (TO MQT-MNM BY 00Z TUE)...LI/S -4 TO -6...CAPE VALUES 1500-2000 J/KG...AND H8 THETA E RIDGE NOSING INTO SERN UPR MI. ALL LEAD TO A PRETTY GOOD BET FOR SOME SVR WX...ESPECIALLY OVR ERN UPR MI. SPC HAS ALL OF UPR MI IN SLGT RISK WITH SRN MNM IN MOD IN DAY 2 OUTLOOK. BELIEVE PRECIP WL CUT OFF QUICKLY DURING THE EVENING WITH THE PASSING OF THE FRONT AS SHOWN BY 12Z ETA 1000-500 RH AOB 50 PCT. IN THE EXTENDED...APPEARS A COOLER WEATHER REGIME WL RETURN TO UPR MI. ALL MEDIUM RANGE MODELS POINT TO H5 TROF AND ASSOCIATED SFC LOW SLOW TO MOVE OUT OF FA ON TUE. THUS WL CONT CH OF SHRA...MAINLY IN MORNG WITH AVN/ECMWF/MRF SHOWING INCREASING H8-H5 QVECTOR DIVERGENCE BY 12Z TUE. TEMPS WL BE QUITE COOLER THAN RECENTLY AS H8 TEMPS FALL 3C FM 12Z TO 00Z PER AVN/MRF. NEXT CHANCE OF PRECIP COMES THU AS SHRTWV SLIDES THROUGH IN NWRLY FLW AT H5...HOWEVER AFTER THU ECMWF/MRF AND ENSEMBLES/CANADIAN BEGIN TO BEGIN RIDGING OVR CNTRL CONUS WHICH WOULD BRING DRIER AND WARMER CONDITIONS FOR THE WEEKEND. WITH H8 TEMPS AROUND 12C PER ECMWF/MRF HAVE BUMPED UP TEMPS TO AROUND 70 FOR SAT/SUN. THIS ALSO SEEMS REASONABLE IN LIGHT OF BREEZY FLW PROGGED TO AFFECT FA AS ALL MODELS HAVE FA IN TIGHT GRADIENT FLW AHEAD OF DEVELOPING PLAINS LOW. .MQT...NONE. JLA THE NATIONAL WEATHER SERVICE IN MICHIGAN IS CONDUCTING A SURVEY TO LEARN MORE ABOUT HOW THE AREA FORECAST DISCUSSION (AFD) IS UTILIZED. PLEASE COMPLETE THIS SHORT SURVEY AT WWW.CRH.NOAA.GOV/MQT/FORECASTS/AFD_SURVEY.HTM (USE LOWER CASE) YOUR COMMENTS AND OPINIONS WILL HELP US PROVIDE A BETTER PRODUCT FOR YOU. IF YOU HAVE QUESTIONS OR DO NOT HAVE INTERNET ACCESS PLEASE CONTACT ED FENELON AT (906) 475-5782 EXT 766 FOR A PAPER COPY OF THE SURVEY. THANK YOU FOR YOUR PARTICIPATION!
In the hours before
Special weather statement, May 7, 12:05 PM EDT, 5 hours 28 minutes before
MIZ001>007-009>014-081200- SEVERE WEATHER POTENTIAL STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1205 PM EDT SUN MAY 7 2000 ...SCATTERED THUNDERSTORMS THIS AFTERNOON...THEN POSSIBLE SEVERE THUNDERSTORMS LATE TONIGHT OVER WEST AND CENTRAL UPPER MICHIGAN... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN AND EASTERN UPPER MICHIGAN THIS AFTERNOON AS A WEAK COLD FRONT MOVES ACROSS THE AREA. UNSTABLE AIR WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER AN AREA SOUTH AND EAST OF IRON MOUNTAIN TO MUNISING LINE. THE STORMS SHOULD DEVELOP BY 2 PM IN THE MENOMINEE AND ESCANABA AREAS AND SPREAD EAST THROUGHOUT THE AFTERNOON. THESE STORMS WILL WEAKEN AND DISSIPATE OVERNIGHT. THERE IS A SLIGHT RISK THAT SOME SEVERE THUNDERSTORMS WILL DEVELOP LATE TONIGHT IN CENTRAL AND NORTHERN WISCONSIN AND MOVE ACROSS INTO THE COUNTIES ADJACENT TO WISCONSIN BORDER...THEN PROCEED ACROSS WESTERN UP EARLY MONDAY. AS ANOTHER LOW PRESSURE CENTER MOVES NORTHEAST IN WESTERN WISCONSIN LATE TONIGHT...IT WILL DRAG THE FRONT NORTH AGAIN. INSTABILITY AND ABUNDANT MOISTURE ASSOCIATED WITH THE THE FRONT WILL LIKELY TRIGGER THUNDERSTORMS OVER WESTERN UPPER MICHIGAN LATE TONIGHT. THE STORMS ARE EXPECTED TO SPREAD EAST TO US 141 BY 8AM EDT AND A FEW POSSIBLY WILL BECOME SEVERE. SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY AFTER 6 AM EDT MONDAY MORNING. INDIVIDUAL THUNDERSTORMS WILL MOVE EAST AT 30 MPH. THE MAIN THREAT LATE TONIGHT FROM THE STORMS OVER WESTERN UP WILL BE WIND GUSTS TO 60 MPH...DEADLY LIGHTNING AND BRIEF HEAVY DOWNPOURS. CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER UPDATES. DLG
Special weather statement, May 7, 12:05 PM EDT, 5 hours 28 minutes before
MIZ001>007-009>014-081200- SEVERE WEATHER POTENTIAL STATEMENT...CORRECTION FOR TYPE NATIONAL WEATHER SERVICE MARQUETTE MI 1205 PM EDT SUN MAY 7 2000 ...SCATTERED THUNDERSTORMS THIS AFTERNOON...THEN POSSIBLE SEVERE THUNDERSTORMS LATE TONIGHT OVER WEST AND CENTRAL UPPER MICHIGAN... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN AND EASTERN UPPER MICHIGAN THIS AFTERNOON AS A WEAK COLD FRONT MOVES ACROSS THE AREA. UNSTABLE AIR WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER AN AREA SOUTH AND EAST OF IRON MOUNTAIN TO MUNISING LINE. THE STORMS SHOULD DEVELOP BY 2 PM IN THE MENOMINEE AND ESCANABA AREAS AND SPREAD EAST THROUGHOUT THE AFTERNOON. THESE STORMS WILL WEAKEN AND DISSIPATE OVERNIGHT. THERE IS A SLIGHT RISK THAT SOME SEVERE THUNDERSTORMS WILL DEVELOP LATE TONIGHT IN CENTRAL AND NORTHERN WISCONSIN AND MOVE ACROSS INTO THE COUNTIES ADJACENT TO WISCONSIN BORDER...THEN PROCEED ACROSS WESTERN UP EARLY MONDAY. AS ANOTHER LOW PRESSURE CENTER MOVES NORTHEAST IN WESTERN WISCONSIN LATE TONIGHT...IT WILL DRAG THE FRONT NORTH AGAIN. INSTABILITY AND ABUNDANT MOISTURE ASSOCIATED WITH THE FRONT WILL LIKELY TRIGGER THUNDERSTORMS OVER WESTERN UPPER MICHIGAN LATE TONIGHT. THE STORMS ARE EXPECTED TO SPREAD EAST TO US 141 BY 8AM EDT AND A FEW POSSIBLY WILL BECOME SEVERE. SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY AFTER 6 AM EDT MONDAY MORNING. INDIVIDUAL THUNDERSTORMS WILL MOVE EAST AT 30 MPH. THE MAIN THREAT LATE TONIGHT FROM THE STORMS OVER WESTERN UP WILL BE WIND GUSTS TO 60 MPH...DEADLY LIGHTNING AND BRIEF HEAVY DOWNPOURS. CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER UPDATES. DLG
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:06 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 34 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.